Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 75, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 1, 2021, 3:24 AM EST. It took effect at Dec 1, 2021, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2021, 3:24 AM EST (08:24 UTC)
- In effect from
- Dec 1, 2021, 10:00 AM EST
- Expired
- Dec 1, 2021, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
336 WHUS71 KCAR 010824 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 324 AM EST Wed Dec 1 2021 ANZ050-051-070-071-011630- /O.NEW.KCAR.SC.Y.0075.211201T1500Z-211202T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm- Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm- 324 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...In Atlantic coastal waters, Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm. In Atlantic Coastal Waters, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
972 WHUS71 KCAR 011339 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 839 AM EST Wed Dec 1 2021 ANZ070-071-011445- /O.CAN.KCAR.SC.Y.0075.211201T1500Z-211202T0000Z/ Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm- Waters from Schoodic Point, ME to Stonington ME from 25 to 40 nm- 839 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ050-051-012145- /O.CON.KCAR.SC.Y.0075.211201T1500Z-211202T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 839 AM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
098 WHUS71 KCAR 012013 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 313 PM EST Wed Dec 1 2021 ANZ050-051-020000- /O.CON.KCAR.SC.Y.0075.000000T0000Z-211202T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 313 PM EST Wed Dec 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 12:20 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 1, 12:20 AM EST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1220 AM EST Wed Dec 1 2021 .SYNOPSIS... High pressure will move east of the area overnight. A weak frontal system will cross the area Wednesday. A low pressure complex will track through the area Thursday night into Friday. Canadian high pressure will build later Saturday into Sunday. && .NEAR TERM /THROUGH TODAY/... 1220AM Update...Recent satellite images show an area of clear skies across the far north, causing temps to drop much cooler than previously forecasted. The cloud deck to the south has already started to move northward. Once this covers the region, temps should even out for the rest of the night. Sky and temp forecast updated to show this. Otherwise, the rest of the forecast looks good. Previous Discussion... Went with a P-type of light snow for Wednesday as it's difficult to see any locations receiving much more than a half inch ahead of the warm front. A half inch of accumulation would be most likely in the Saint John Valley and North Woods. A second shortwave moves south of the area Wednesday morning, but looks like the northern edge of the precip could just scrape coastal Hancock and Washington counties with a hundredth or two of an inch of light rain. Temperatures on Wednesday will be milder with readings in the 30s, and even lower 40s for Bangor and the Downeast coast before the cold front arrives later in the day. Not expecting any precip with the cold front except in northern Aroostook County, and QPF will just be another hundredth of an inch or so. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... Brief ridging will return to the area Wednesday night, with calm winds shifting south. Clouds will build in through the night, keeping low temperatures around average for this time of year. A longwave trough will cross into the New England region on Thursday, dragging a surface low pressure along the St Lawrence River. This event will start as snow across most of the FA due to Wednesday night's cold temperatures, with rain along the immediate coast. However, as southerly flow in the warm sector of this system continues to advect warm air into the region, temperatures will climb above freezing across most of the FA. A switch to all rain may reach as high as the St. John Valley Thursday evening before the cold front sweeps across the region and transitions precip types back over to snow over the north. The intrusion of warm air will also limit snowfall amounts, with max totals of one to two inches across the North Woods and higher terrain and up to one inch across the rest of the north. Dry weather will return Downeast on Friday while snow showers linger across the north. The departing low will strengthen as it pushes into the Canadian Maritimes, resulting in a tightening pressure gradient which will lead to gusty winds across the entire forecast area. Gusts in excess of 30 to 35 mph are possible. In addition to the cold air advected in behind the cold front, wind chill temperatures will quickly fall into the single digits north and lower teens Downeast Friday evening. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Gusty winds will begin to taper off Friday night, but CAA will remain strong and low temperatures will fall into the lower single digits across the north. Downeast will see temperatures fall into the low to mid-teens. Lingering winds will result in wind chill values even lower. A weak clipper system will quickly cross southern Maine on Saturday, bringing a chance for snow showers across the Downeast region. High temperatures on Saturday will reach into the low to mid-20s over the entire FA. With persistent CAA and clearing skies Saturday night, low temperatures will once again plummet, and with surface decoupling in play, a few colder valleys over the North Woods may make a run for zero degrees. The rest of the north will fall into the lower single digits with Downeast falling into the lower teens. Temperatures will warm closer to seasonally average heading into early next week. The upper level longwave trough will begin to retrograde back over the area, and a period of unsettled weather is expected. The next major system is currently projected to be sometime late Monday into early Tuesday, though uncertainty remains in the exact timing and positioning of the low. The Canadian model brings the low across the Gulf of Maine while the GFS tracks the low to the north of the state, with the EC falling somewhere in between. Due to this uncertainty, left chance PoPs in for this timeframe based on the NBM output. The exact track of the low will also likely determine what the precip type is, though with the weekend's cold snap, enough cold air will be in place to increase likelihood of snow across the FA. && .AVIATION /05Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: Generally VFR across northern areas overnight, though occasional MVFR is possible. MVFR/IFR with light snow early Wednesday, then VFR/MVFR Wednesday afternoon with light snow tapering to snow showers. Generally VFR Downeast overnight through Wednesday, though occasional MVFR possible along the Downeast coast later tonight into Wednesday morning. Light winds overnight. South winds 10 to 15 knots, becoming southwest Wednesday. SHORT TERM: Wed night: VFR with cloud bases lowering to MVFR. Light winds SW shifting S. Thu: MVFR with conditions to lower to IFR in snow north and rain south on Thu. S to SE wind 5 to 10 knots, except 10 to 15 knots at KBHB. Gusts to 20 kts at BHB. Thu night: MVFR to IFR with rain spreading up through northern terminals. BGR/BHB will improve towards VFR through late Thu night. Winds SW 5 to 10 kts with gusts 15 to 20 kts. Fri - Fri night: Conditions improving to VFR at all terminals. Strong WNW winds 15 to 20 knots with gusts to 30 knots. Blowing snow possible at the Aroostook County terminals. Sat - Sun: VFR north and MVFR south with W wind diminishing to 5 to 10 knots, but gusts to 20 knots still possible into Sat AM. && .MARINE... NEAR TERM: Conditions are expected to generally remain below small craft advisory levels overnight through Wednesday, though a few wind gusts could approach small craft advisory levels Wednesday afternoon. Two wave groups are forecast with a longer period SE swell near 4 ft and shorter period wind-driven NW seas around 2 feet. SW seas around 4 feet develop Wednesday and the SE swell will diminish. Visibilities possibly reduced in rain/snow later tonight into Wednesday morning. SHORT TERM: SCA criteria will likely be met beginning on Thursday. Conditions will continue to deteriorate Thursday night into Friday, with a high likelihood of west to northwest gales Friday into Friday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...LaFlash/MCW Short Term...AStrauser Long Term...AStrauser Aviation...LaFlash/MCW/AStrauser Marine...LaFlash/MCW/AStrauser
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.